Clinical Rebounding Triad After Corticosteroid Discontinuation

This article originally appeared here.
Share this content:
Clinical Rebounding Triad After Corticosteroid Discontinuation
Clinical Rebounding Triad After Corticosteroid Discontinuation

WEDNESDAY, July 8, 2015 (HealthDay News) -- A subgroup of patients with dermatitis who discontinue topical corticosteroids (TC) after long-term treatment have clinical rebounding triad manifestations, according to a study published in the July issue of the Journal of Dermatology.

Xiao Xiao, from Xiangya Hospital in Changsha, China, and colleagues examined diagnostic criteria among patients with facial corticosteroid-dependent dermatitis (FCDD). Two hundred sixty-eight patients with FCDD were assessed after TC cessation to determine distinctive rebounding triad manifestations (severe itching, dryness, and burning). Eighty-three chronic dermatitis patients with rebounding triad after TC discontinuation were also enrolled and added to patients with FCDD who presented with triad symptoms. Triad-positive patients were compared to those without triad.

The researchers found that 85 patients with triad manifestations after TC discontinuation showed longer and more frequent TC use (both P < 0.0001). After adding 83 dermatitis patients who experienced triad after TC cessation, similar results were obtained. Independent predictors of rebounding triad after TC cessation included mean duration of TC use (odds ratio, 1.83) and mean frequency of TC use (odds ratio, 2.802).

"The clinical rebounding triad described in this study may be a critical factor for the diagnosis of FCDD," the authors write. "Mean duration and frequency of TC use were found to be independent factors determining the occurrence of the triad of symptoms."

Abstract
Full text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

Trending Activities

All Professions



Sign up for myCME e-newsletters


More in Home

Pharmacists Should Counsel Patients Fasting for Ramadan

Pharmacists Should Counsel Patients Fasting for Ramadan

Pharmacists can suggest adjustments for meds taken several times per day, those affected by food intake

AUA: Many Have Unused Opioids After Urologic Procedures

AUA: Many Have Unused Opioids After Urologic Procedures

Patients use just over half of initial prescription; highest percentage of unused meds for cystectomy

Over Half of Young Adult Smoke Volume Exposure From Hookahs

Over Half of Young Adult Smoke Volume Exposure ...

Toxicant exposure to tar, carbon monoxide, nicotine lower, but still substantial, compared to cigarettes

is free, fast, and customized just for you!

Already a member?

Sign In Now »